Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 158, NWS Cheyenne, WY

July 17, 2015Goshen County, Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 17, 2015, 2:59 PM MDT for Goshen County, Niobrara County, Wyoming. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2015, 2:59 PM MDT (20:59 UTC)
Expired
Jul 17, 2015, 4:00 PM MDT
In force
61 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Goshen County, WY, Niobrara County, WY

The radar

The Cheyenne radar (KCYS), 176 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 3:00 PM MDTHAIL 0.753 Nw Keeline, WYPEA TO PENNY SIZE HAIL.
Jul 17, 3:33 PM MDTHAIL 1Lusk, WYWYDOT SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2015-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2015-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WUUS55 KCYS 172059
SVRCYS
WYC015-027-172200-
/O.NEW.KCYS.SV.W.0158.150717T2059Z-150717T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MDT FRI JUL 17 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
  NORTHWESTERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 400 PM MDT

* AT 256 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEELINE...OR
  18 MILES WEST OF LUSK...MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LUSK...MANVILLE...JAY EM...KEELINE AND RAWHIDE BUTTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4273 10489 4286 10489 4293 10414 4241 10427
TIME...MOT...LOC 2056Z 284DEG 27KT 4277 10481 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
4 follow-up statements
088 
WWUS55 KCYS 172120
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT FRI JUL 17 2015

WYC015-027-172200-
/O.CON.KCYS.SV.W.0158.000000T0000Z-150717T2200Z/
NIOBRARA WY-GOSHEN WY-
320 PM MDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHERN NIOBRARA AND NORTHWESTERN GOSHEN COUNTIES...

AT 320 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANVILLE...OR
NEAR LUSK...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUSK...MANVILLE...JAY EM AND RAWHIDE BUTTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4264 10471 4288 10472 4293 10414 4241 10427
TIME...MOT...LOC 2120Z 278DEG 27KT 4274 10457 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
875 
WWUS55 KCYS 172129
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT FRI JUL 17 2015

WYC015-027-172200-
/O.CON.KCYS.SV.W.0158.000000T0000Z-150717T2200Z/
NIOBRARA WY-GOSHEN WY-
329 PM MDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHEASTERN NIOBRARA AND NORTH CENTRAL GOSHEN COUNTIES...

AT 329 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LUSK...MOVING
EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUSK...RAWHIDE BUTTES AND JAY EM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4256 10456 4290 10452 4293 10414 4241 10427
TIME...MOT...LOC 2129Z 283DEG 30KT 4272 10444 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
947 
WWUS55 KCYS 172143
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT FRI JUL 17 2015

WYC015-027-172200-
/O.CON.KCYS.SV.W.0158.000000T0000Z-150717T2200Z/
NIOBRARA WY-GOSHEN WY-
343 PM MDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHEASTERN NIOBRARA AND NORTH CENTRAL GOSHEN COUNTIES...

AT 343 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF LUSK...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

AT 333 PM MDT...QUARTER SIZE HAIL WAS REPORTED IN LUSK WYOMING.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN NIOBRARA AND NORTH CENTRAL GOSHEN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4263 10445 4279 10437 4293 10414 4241 10427
TIME...MOT...LOC 2143Z 284DEG 27KT 4269 10430 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
611 
WWUS55 KCYS 172154
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
354 PM MDT FRI JUL 17 2015

WYC015-027-172202-
/O.EXP.KCYS.SV.W.0158.000000T0000Z-150717T2200Z/
NIOBRARA WY-GOSHEN WY-
354 PM MDT FRI JUL 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NIOBRARA AND
NORTH CENTRAL GOSHEN COUNTIES WILL EXPIRE AT 400 PM MDT...

THE SEVERE STORM WHICH PROMPTED THE WARNING WILL MOVE OUT OF THE 
WARNING AREA BY 400 PM MDT.

A NEW SEVERE THUNDERSTORM WARNING MAY BE ISSUED SHORTLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NIOBRARA AND GOSHEN COUNTIES.

LAT...LON 4263 10445 4279 10437 4293 10414 4241 10427
TIME...MOT...LOC 2148Z 284DEG 27KT 4269 10430 

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM MDT, 29 minutes earlier.

Area forecast discussion, Jul 17, 2:30 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT FRI JUL 17 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 230 PM MDT FRI JUL 17 2015

SCTD SHOWERS AND TSTORMS DEVELOPING OVER SE WY THIS AFTERNOON IN
RATHER BANDED FASHION...LIKELY AIDED BY STRONGER WINDS ALOFT AHEAD
OF DIGGING UPPER TROF OVER THE NW PART OF THE COUNTRY. EXPECT THIS
ACTIVITY TO SPREAD INTO THE PANHANDLE BY LATE THIS AFTERNOON THEN
GRADUALLY DISSIPATE DURING THE EVENING HOURS. MEANWHILE...A SFC
COOL FRONT WILL SAG SOUTH ACROSS THE CWA OVERNIGHT AS THE UPPER
TROF CONTINUES TO DIG ACROSS THE NW CONUS. A LITTLE COOLER
CONDITIONS FOR SATURDAY POST-FRONTAL WITH MORE NUMEROUS SHOWERS
AND TSTORMS EXPECTED IN THE AFTERNOON AND EVENING AIDED BY UPSLOPE
SFC FLOW AND APPROACH OF UPPER TROF AXIS. INSTABILITIES NOT TOO
BAD BUT A FEW STRONGER CELLS POSSIBLE OVER FAR SE WY. ACTIVITY
LIKELY TO CONTINUE MORE THROUGH THE NIGHT OVER THE PLAINS BEFORE
SOME DRYING DIMINISHES IT LATE SAT NIGHT INTO SUNDAY. MILD TEMPS
CONTINUING SUNDAY WITH ISOLATED CONVECTION POSSIBLE AROUND THE SRN
MTNS.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 230 PM MDT FRI JUL 17 2015

SOME MODEL DIFFERENCES ARE EVIDENT THROUGH THE UPCOMING WEEK WITH
THE SOUTH CENTRAL CONUS UPPER RIDGE HOLDING STEADFAST...WITH A
ACTIVE ZONAL FLOW ALOFT ACROSS THE NORTHERN HALF OF THE COUNTRY.

THE ECMWF BUILDS A SHORT WAVE RIDGE OVER THE FRONT RANGE MONDAY
WHEREAS THE GFS IS WEAKER. THERE IS SOME LIGHT QPF FROM ISOLATED
AFTERNOON CONVECTION OVER OUR SOUTHERN MOUNTAINS. IT WILL BE
SEASONABLY WARM FOR THE PLAINS WITH HIGHS IN THE 80S. ON TUESDAY...
THE FLOW ALOFT BACKS TO THE SOUTHWEST...ALLOWING MORE SUBTROPICAL
MOISTURE TO SPREAD NORTHEAST THE SOUTHERN HALF OF THE CWA ALONG
WITH SLIGHTLY COOLER TEMPERATURES. LOOKING AT SCATTERED AFTERNOON
AND EVENING SHOWERS AND TSTORMS AS A SHORT WAVE TRACKS NORTHEAST
ACROSS SOUTHERN WY AND NORTHERN CO. WEAK RIDGING ALOFT DEVELOPS
IN THE WAKE OF THE EXITING SHORT WAVE WEDNESDAY...HOWEVER THERE
WILL BE SOME MOISTURE PRESENT FOR WIDELY SCATTERED AFTERNOON
TSTORMS. SOUTHWEST FLOW ALOFT INCREASES LATE IN THE WEEK WELL IN
ADVANCE OF A DIGGING UPPER TROUGH OVER THE FAR WEST. SUBTROPICAL
MOISTURE WILL BE DIVERTED TO THE NORTH AND WEST OF THE CWA
RESULTING IN GENERALLY DRY AND WARM WEATHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1111 AM MDT FRI JUL 17 2015

A WEAK FRONT ALONG A CASPER-ALLIANCE LINE WILL SLOWLY DRIFT SOUTH
ACROSS SOUTHEAST WY AND WESTERN NE THIS AFTERNOON AND EARLY EVENING.
ISOLATED TO SCATTERED TSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND
LINGER INTO THE LATE EVENING OVER WESTERN NE. BRIEF PERIODS OF MVFR
VSBY WILL OCCUR WITH TSTORMS...ALONG WITH GUSTY/ERRATIC WINDS...SMALL
HAIL AND LIGHTNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL GUST
BETWEEN 25 AND 35 KT ALONG AND WEST OF THE LARAMIE RANGE THIS
AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 230 PM MDT FRI JUL 17 2015

CONCERNS EXPECTED TO REMAIN LOW INTO EARLY NEXT WEEK WITH CONDITIONS
REMAINING NON-CRITICAL. A COOL FRONT WILL PASS ACROSS LATER TONIGHT
AND SATURDAY BRINGING SCATTERED SHOWERS AND STORMS ALONG WITH A
LITTLE COOLER TEMPERATURES. MORE ISOLATED CONVECTION EXPECTED EARLY
NEXT WEEK WITH WARMING AND DRYING CONDITIONS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...MAJ
AVIATION...MAJ
FIRE WEATHER...RE
Hazardous weather outlook, Jul 17, 10:40 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MDT FRI JUL 17 2015

NEZ019>021-054-055-WYZ103>106-109>119-181030-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1040 AM MDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE
AREA THIS AFTERNOON THEN GRADUALLY COME TO AN END THIS EVENING. A
FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM
SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON
SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

NEZ002-003-095-096-WYZ101-102-107-108-181030-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
1040 AM MDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PARTS OF
EASTERN WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THIS
AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO
SEVERE...ESPECIALLY NORTH OF A DOUGLAS TO ALLIANCE LINE. THE MAIN
HAZARDS WILL BE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM
SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON
SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 17, 2:10 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT FRI JUL 17 2015

NEZ096-WYZ108-172100-
SOUTH SIOUX NE-GOSHEN COUNTY WY-
210 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES UNTIL 300 PM MDT...

AT 210 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TORRINGTON...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TORRINGTON.

LAT...LON 4197 10415 4206 10421 4243 10383 4202 10348
      4203 10397
TIME...MOT...LOC 2010Z 234DEG 27KT 4205 10412

RUBIN
Special weather statement, Jul 17, 2:16 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT FRI JUL 17 2015

NEZ003-019-021-096-172115-
MORRILL NE-SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE-
216 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...SOUTHWESTERN
BOX BUTTE...NORTHWESTERN MORRILL AND NORTHEASTERN SCOTTS BLUFF
COUNTIES UNTIL 315 PM MDT...

AT 215 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SCOTTSBLUFF AIRPORT...OR NEAR SCOTTSBLUFF...MOVING NORTHEAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINATARE...SCOTTSBLUFF AIRPORT...LAKE MINATARE...LAKE MINATARE
CAMPGROUND AND KILPATRICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4180 10357 4185 10364 4220 10339 4189 10310
TIME...MOT...LOC 2015Z 231DEG 19KT 4184 10357

RUBIN
Special weather statement, Jul 17, 2:24 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT FRI JUL 17 2015

WYZ101-102-172130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
224 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA AND EAST
CENTRAL CONVERSE COUNTIES UNTIL 330 PM MDT...

AT 224 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF DOUGLAS...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4272 10525 4278 10529 4312 10504 4282 10481
TIME...MOT...LOC 2024Z 231DEG 17KT 4279 10521

RUBIN
Special weather statement, Jul 17, 2:31 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT FRI JUL 17 2015

WYZ102-172115-
NIOBRARA COUNTY WY-
231 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NIOBRARA COUNTY
UNTIL 315 PM MDT...

AT 231 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LUSK...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
NIOBRARA COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4273 10436 4279 10444 4311 10430 4293 10406
      4281 10406
TIME...MOT...LOC 2031Z 222DEG 21KT 4280 10435

RUBIN
Special weather statement, Jul 17, 2:34 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT FRI JUL 17 2015

NEZ002-003-096-172115-
SOUTH SIOUX NE-DAWES NE-BOX BUTTE NE-
234 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...NORTHERN BOX
BUTTE AND SOUTH CENTRAL DAWES COUNTIES UNTIL 315 PM MDT...

AT 234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF FLAHERTYS CORNER...OR 26 MILES NORTH OF SCOTTSBLUFF...
MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 55 MPH WILL BE POSSIBLE WITH THIS
STORM. THIS STORM HAS STRENGTHENED QUICKLY IN THE PAST HALF HOUR AND
MAY BECOME SEVERE SHORTLY.

LOCATIONS IMPACTED INCLUDE...
HEMINGFORD...FLAHERTYS CORNER...BEREA...BOX BUTTE CAMPGROUND AND BOX
BUTTE DAM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4214 10353 4227 10360 4256 10309 4217 10286
TIME...MOT...LOC 2034Z 249DEG 33KT 4222 10347

RUBIN
Special weather statement, Jul 17, 2:48 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
248 PM MDT FRI JUL 17 2015

WYZ101-102-172130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
248 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NIOBRARA AND EAST
CENTRAL CONVERSE COUNTIES UNTIL 330 PM MDT...

AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KEELINE...OR 21 MILES WEST OF LUSK...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUSK...MANVILLE...KEELINE...LANCE CREEK AND LOST SPRINGS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4271 10496 4287 10501 4322 10436 4263 10417
TIME...MOT...LOC 2048Z 256DEG 38KT 4279 10488

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:54 PM MDTSpecial Weather StatementCYSConverse36 min
Jul 17, 2:24 PM MDTSpecial Weather StatementCYSConverse66 min
Jul 17, 2:31 PM MDTSpecial Weather StatementCYSNiobrara44 min
Jul 17, 2:48 PM MDTSpecial Weather StatementCYSNiobrara42 min
Jul 17, 4:02 PM MDTSevere Thunderstorm WarningCYSNiobrara58 min
Jul 17, 4:35 PM MDTSpecial Weather StatementCYSNiobrara40 min
Jul 17, 4:37 PM MDTSpecial Weather StatementCYSNiobrara38 min
Jul 17, 4:46 PM MDTSpecial Weather StatementCYSAlbany44 min
Jul 17, 5:21 PM MDTSpecial Weather StatementCYSPlatte39 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.